Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can a person take Rizatripten or Ibuprofen one day after Kava?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5039 Questions

default
Posted on Thu, 14 Jun 2018 in Medicines and Side Effects
Question: Can I take rizatripten or ibuprofen one day after kava?

I tried kava for the first time yesterday. Overall it was a positive experience until 7 hours later I took a little buspar (my regular anxiety medication), and it reacted and it was terrible. Heart was beating like crazy, and I had the sweats bad. I threw the kava away! Kava 7pm, buspar 4am. Today I've had the most intense killer migraine and it's killing me. I'm nauseated. I asked my roommate who's a surgeon's assistant and he said I should wait until tomorrow to take the migraine medicine bc that kava might still be getting cleared out. I really want to take some medication, but in scared of another reaction like last night. What should I do?
doctor
Answered by Dr. Seikhoo Bishnoi 33 minutes later
Brief Answer:
You can take.

Detailed Answer:
Hello thanks for asking from HCM

Kava is a herbal supplement but increases serotonergic transmission. Triptans should be avoided with Kava. But since you took Kava one day back you can use Rizatriptan. No need to worry. Ibuprofen can be tried first and if you don't get relief then please take Rizatriptan.

Thanks and take care
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on